MAUDE Adverse Event Report: BECKMAN COULTER ACCESS INTACT PTH REAGENT; RADIOIMMUNOASSAY, PARATHYROID HORMONE

BECKMAN COULTER ACCESS INTACT PTH REAGENT; RADIOIMMUNOASSAY, PARATHYROID HORMONE
Catalog Number A16972
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 02/13/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The customer did not provide patient demographics such as age, date of birth, sex, weight, ethnicity or race.The access intact pth reagent was not returned for evaluation.During guided troubleshooting with beckman coulter (bec) customer technical support (cts) the customer completed the carryover test and precision run which were within specifications.A beckman coulter field service engineer was dispatched to evaluate the instrument's performance, but this service was canceled by the customer as they were satisfied with the instrument performance and the troubleshooting performed by the beckman coulter customer technical support.In conclusion.An assignable cause for this event could not be determined with the information provided.There is no evidence to reasonably suggest a system malfunction; system parameters (system checks, precision studies, calibrations, quality control) met assay and instrument specifications.
 
Event or Problem Description
The customer reported obtaining non-reproducible elevated intact parathyroid hormone (access intact pth) results for two patients involving the laboratory's access 2 immunoassay system (serial (b)(4)).The customer reanalyzed the patients' samples on the same access 2 immunoassay system and an alternate access 2 immunoassay system (serial (b)(4)) and obtained lower results.The initial results were released from the laboratory.There was a change to patient care attributable to this event for one patient as a repeat biopsy was ordered by the physician due to the elevated access intact pth result.There was no report of injury or change in patient treatment associated with the second patient.The customer could not identify which of the two patients had a change in treatment.Quality control (qc), calibration and system check were performing within assay and instrument specifications at the time of the event.There were no hardware errors or other assay issues reported in conjunction with this event.The patient samples were collected in ethylenediaminetetraacetic acid (edta) plasma tubes and centrifuged at 3000 revolutions per minute (rpm) for seven minutes at 5-6 degrees celsius.No issues with sample integrity were reported.

Brand Name
ACCESS INTACT PTH REAGENT
Common Device Name
RADIOIMMUNOASSAY, PARATHYROID HORMONE
Manufacturer (Section D)
BECKMAN COULTER
1000 lake hazeltine drive
chaska MN 55318
MDR Report Key7313134
Report Number2122870-2018-00017
Device Sequence Number1476114
Product Code CEW
UDI-Device Identifier15099590201937
UDI-Public(01)15099590201937(17)180430(11)180508(10)723684
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K061190
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 02/13/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/30/2018
Device Catalogue NumberA16972
Device Lot Number723684
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/13/2018
Initial Report FDA Received Date03/05/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;